Author:
Sergey A. Melikhov Steklov Mathematical Institute of Russian Academy of Sciences, ul. Gubkina 8, Moscow, 119991 Russia

Search for other papers by Sergey A. Melikhov in
Current site
Google Scholar
PubMed
Close
Restricted access

We show that if a non-degenerate PL map f : NM lifts to a topological embedding in M × k then it lifts to a PL embedding in there. We also show that if a stable smooth map Nn Mm, mn, lifts to a topological embedding in M × , then it lifts to a smooth embedding in there.

  • [1]

    M. Adachi . Embeddings and Immersions. Iwanami Shoten, Tokyo, 1984. (In Japanese)

  • [2]

    P. M. Akhmet’ev . Prem-mappings, triple self-interesection points of an oriented surface, and Rokhlin’s signature theorem. Mat. Zametki, 59(6):803810, 1996. (In Russian)

    • Search Google Scholar
    • Export Citation
  • [3]

    P. M. Akhmet’ev . Kervaire problems in stable homotopy theory. arXiv:1608.01206.

  • [4]

    P. M. Akhmet’ev and S. A. Melikhov . Projected and near-projected embeddings. Zap. Nauch. Sem. POMI, 498:75104, 2020. Reprinted in J. Math. Sci., 255:155–174, 2021.

    • Search Google Scholar
    • Export Citation
  • [5]

    P. M. Akhmet’ev , M. Cencelj and D. Repovš . The Arf–Kervaire invariant of framed manifolds as obstruction to embeddability. arXiv:0804.3164.

    • Search Google Scholar
    • Export Citation
  • [6]

    P. M. Akhmet’ev , D. Repovš and A. B. Skopenkov . Obstructions to approximating maps of n-manifolds into 2 n by embeddings. Topol. Appl., 123:314, 2002. (In Russian)

    • Crossref
    • Search Google Scholar
    • Export Citation
  • [7]

    V. I. Arnol’d , S. M. Guse ˘ın-Zade and A. N. Varchenko . Singularities of Diflerentiable Maps. Vol. I: The Classification of Critical Points, Caustics and Wave Fronts. Nauka, 1982. 2nd Russian ed., MCCME 2004. (In Russian)

    • Search Google Scholar
    • Export Citation
  • [8]

    S. J. Blank and C. Curley . Desingularizing maps of corank one. Proc. Amer. Math. Soc., 80:483486, 1980.

  • [9]

    W. Browder . The Kervaire invariant of framed manifolds and its generalization. Ann. Math., 90:157186, 1969.

  • [10]

    O. Burlet and V. Haab Réalisations de fonctions de morse sur des surfaces, par des immer-sions et plongements dans l’espace R3 . C. R. Acad. Sci. Paris Sér. I, 300(12):401406, 1985.

    • Search Google Scholar
    • Export Citation
  • [11]

    P. F. Duvall and L. S. Husch . Embedding coverings into bundles with applications. Mem. Amer. Math. Soc., 38(263), 1982.

  • [12]

    W. Fulton and R. MacPherson . A compactification of configuration spaces. Ann. of Math., 139:183225, 1994.

  • [13]

    L. Funar and P. G. Pagotto . Braided surfaces and their characteristic maps. arXiv:2004.09174.

  • [14]

    M. Golubitsky and V. Guillemin . Stable Mappings and their Singularities, volume 14 of Grad. Texts in Math. Springer, 1973.

  • [15]

    M. Gromov . Partial Diflerential Relations, volume 9 of Ergebn. der Math. Springer, Berlin, 1986.

  • [16]

    A. Haefiiger . Quelques remarques sur les applications différentiables d’une surface dans le plan. Ann. Inst. Fourier (Grenoble), 10:4760, 1960.

  • [17]

    V. L. Hansen . Polynomial covering spaces and homomorphisms into the braid groups. Pa-cific J. Math., 81:399410, 1979.

  • [18]

    V. L. Hansen . Braids and Coverings: Selected Topics, volume 18 of London Math. Soc. Student Texts. Cambridge Univ. Press, 1989.

  • [19]

    M. A. Kervaire and J. W. Milnor . Groups of homotopy spheres. I. Ann. Math., 77:504537, 1963.

  • [20]

    J. Keesling and D. C. Wilson . Embedding tn -like continua in Euclidean space. Topol. Appl., 21:241249, 1985.

  • [21]

    E. A. Kudryavtseva . Realization of smooth functions on surfaces as height functions. Mat. Sb., 190(3):2988, 1999. (In Russian)

  • [22]

    J. Levine . Polynomial invariants of knots of codimension two. Ann. Math., 84:537554, 1966.

  • [23]

    G. Lippner . Multiple-point formulas and their applications. Phd thesis, Eötwös Loránd University, 2008.

  • [24]

    D. Luminati . Factorizations of generic mappings between surfaces. Proc. Amer. Math. Soc., 118:247253, 1993.

  • [25]

    M. Nishioka . Desingularizing special generic maps into 3-dimensional space. arXiv:1603.04520.

  • [26]

    S. A. Melikhov . Transverse fundamental group and projected embeddings. Proc. Steklov Inst. Math., 290:155165, 2015.

  • [27]

    S. A. Melikhov . Lifting generic maps to embeddings. The double point obstruction. arXiv:1711.03518v6.

  • [28]

    K. C. Millett . Generic smooth maps of surfaces. Topol. Appl., 18:197215, 1984.

  • [29]

    J. Milnor . Singular points of complex hypersurfaces, volume 61 of Ann. Math. Studies. Princeton Univ. Press, 1968.

  • [30]

    B. Morin . Formes canoniques des singularités d’une application différentiable. C. R. Acad. Sci. Paris, 260:56625665, 1965.

  • [31]

    P. V. Petersen . Fatness of covers. J. Reine Angew. Math., 403:154165, 1990.

  • [32]

    V. Poénaru . Some invariants of generic immersions and their geometric applications. Bull. Amer. Math. Soc., 81:10791082, 1975.

  • [33]

    E. Rees . Some embeddings of Lie groups in Euclidean space. Mathematika, 18:152156, 1971.

  • [34]

    D. Repovš and A. Skopenkov . On projected embeddings and desuspending the a-invariant. Topol. Appl., 124:6975, 2002.

  • [35]

    F. Ronga . “La classe duale aux points doubles” d’une application. Compositio Math., 27: 223232, 1973.NUMDAM.

  • [36]

    O. Saeki and M. Takase . Desingularizing special generic maps. J. Gökova Geom. Topol. GGT, 7:124, 2013.

  • [37]

    S. Satoh . Lifting a generic surface in 3-space to an embedded surface in 4-space. Topology Appl., 106:103113, 2000.

  • [38]

    K. Siekłucki . Realization of mappings. Fund. Math., 65:325343, 1969.

  • [39]

    M. Skopenkov . On approximability by embeddings of cycles in the plane. Topol. Appl., 134:122, 2003.

  • [40]

    A. Szűcs . On the cobordism groups of immersions and embeddings. Math. Proc. Cambridge Philos. Soc., 109:343349, 1991.

  • [41]

    S. P. Tarasov and M. N. Vyalyi . Some PL functions on surfaces are not height functions. Proc. 13th Annual Symp. on Comput. Geometry (Nice, France), ACM, New York, 1997, 113118.

    • Search Google Scholar
    • Export Citation
  • [42]

    A. Verona . Stratified Mappings — Structure and Triangulability, volume 1102 of Lecture Notes in Math. Springer, Berlin, 1984.

  • [43]

    M. Yamamoto . Lifting a generic map of a surface into the plane to an embedding into 4-space. Illinois J. Math., 51:705721, 2007.

  • [44]

    E. C. Zeeman . Unknotting combinatorial balls. Ann. Math., 78:501526, 1963.

  • Collapse
  • Expand

Editors in Chief

Gábor SIMONYI (Rényi Institute of Mathematics)
András STIPSICZ (Rényi Institute of Mathematics)
Géza TÓTH (Rényi Institute of Mathematics) 

Managing Editor

Gábor SÁGI (Rényi Institute of Mathematics)

Editorial Board

  • Imre BÁRÁNY (Rényi Institute of Mathematics)
  • Károly BÖRÖCZKY (Rényi Institute of Mathematics and Central European University)
  • Péter CSIKVÁRI (ELTE, Budapest) 
  • Joshua GREENE (Boston College)
  • Penny HAXELL (University of Waterloo)
  • Andreas HOLMSEN (Korea Advanced Institute of Science and Technology)
  • Ron HOLZMAN (Technion, Haifa)
  • Satoru IWATA (University of Tokyo)
  • Tibor JORDÁN (ELTE, Budapest)
  • Roy MESHULAM (Technion, Haifa)
  • Frédéric MEUNIER (École des Ponts ParisTech)
  • Márton NASZÓDI (ELTE, Budapest)
  • Eran NEVO (Hebrew University of Jerusalem)
  • János PACH (Rényi Institute of Mathematics)
  • Péter Pál PACH (BME, Budapest)
  • Andrew SUK (University of California, San Diego)
  • Zoltán SZABÓ (Princeton University)
  • Martin TANCER (Charles University, Prague)
  • Gábor TARDOS (Rényi Institute of Mathematics)
  • Paul WOLLAN (University of Rome "La Sapienza")

STUDIA SCIENTIARUM MATHEMATICARUM HUNGARICA
Gábor Sági
Address: P.O. Box 127, H–1364 Budapest, Hungary
Phone: (36 1) 483 8344 ---- Fax: (36 1) 483 8333
E-mail: smh.studia@renyi.mta.hu

Indexing and Abstracting Services:

  • CompuMath Citation Index
  • Essential Science Indicators
  • Mathematical Reviews
  • Science Citation Index Expanded (SciSearch)
  • SCOPUS
  • Zentralblatt MATH

2021  
Web of Science  
Total Cites
WoS
589
Journal Impact Factor 0,739
Rank by Impact Factor Mathematics 229/332
Impact Factor
without
Journal Self Cites
0,710
5 Year
Impact Factor
0,654
Journal Citation Indicator 0,57
Rank by Journal Citation Indicator Mathematics 287/474
Scimago  
Scimago
H-index
26
Scimago
Journal Rank
0,265
Scimago Quartile Score Mathematics (miscellaneous) (Q3)
Scopus  
Scopus
Cite Score
1,3
Scopus
CIte Score Rank
General Mathematics 193/391 (Q2)
Scopus
SNIP
0,746

2020  
Total Cites 536
WoS
Journal
Impact Factor
0,855
Rank by Mathematics 189/330 (Q3)
Impact Factor  
Impact Factor 0,826
without
Journal Self Cites
5 Year 1,703
Impact Factor
Journal  0,68
Citation Indicator  
Rank by Journal  Mathematics 230/470 (Q2)
Citation Indicator   
Citable 32
Items
Total 32
Articles
Total 0
Reviews
Scimago 24
H-index
Scimago 0,307
Journal Rank
Scimago Mathematics (miscellaneous) Q3
Quartile Score  
Scopus 139/130=1,1
Scite Score  
Scopus General Mathematics 204/378 (Q3)
Scite Score Rank  
Scopus 1,069
SNIP  
Days from  85
submission  
to acceptance  
Days from  123
acceptance  
to publication  
Acceptance 16%
Rate

2019  
Total Cites
WoS
463
Impact Factor 0,468
Impact Factor
without
Journal Self Cites
0,468
5 Year
Impact Factor
0,413
Immediacy
Index
0,135
Citable
Items
37
Total
Articles
37
Total
Reviews
0
Cited
Half-Life
21,4
Citing
Half-Life
15,5
Eigenfactor
Score
0,00039
Article Influence
Score
0,196
% Articles
in
Citable Items
100,00
Normalized
Eigenfactor
0,04841
Average
IF
Percentile
13,117
Scimago
H-index
23
Scimago
Journal Rank
0,234
Scopus
Scite Score
76/104=0,7
Scopus
Scite Score Rank
General Mathematics 247/368 (Q3)
Scopus
SNIP
0,671
Acceptance
Rate
14%

 

Studia Scientiarum Mathematicarum Hungarica
Publication Model Hybrid
Submission Fee none
Article Processing Charge 900 EUR/article
Printed Color Illustrations 40 EUR (or 10 000 HUF) + VAT / piece
Regional discounts on country of the funding agency World Bank Lower-middle-income economies: 50%
World Bank Low-income economies: 100%
Further Discounts Editorial Board / Advisory Board members: 50%
Corresponding authors, affiliated to an EISZ member institution subscribing to the journal package of Akadémiai Kiadó: 100%
Subscription fee 2022

Online subsscription: 688 EUR / 860 USD
Print + online subscription: 776 EUR / 970 USD

Subscription fee 2023 Online subsscription: 708 EUR / 860 USD
Print + online subscription: 796 EUR / 970 USD
Subscription Information Online subscribers are entitled access to all back issues published by Akadémiai Kiadó for each title for the duration of the subscription, as well as Online First content for the subscribed content.
Purchase per Title Individual articles are sold on the displayed price.

Studia Scientiarum Mathematicarum Hungarica
Language English
French
German
Size B5
Year of
Foundation
1966
Volumes
per Year
1
Issues
per Year
4
Founder Magyar Tudományos Akadémia  
Founder's
Address
H-1051 Budapest, Hungary, Széchenyi István tér 9.
Publisher Akadémiai Kiadó
Publisher's
Address
H-1117 Budapest, Hungary 1516 Budapest, PO Box 245.
Responsible
Publisher
Chief Executive Officer, Akadémiai Kiadó
ISSN 0081-6906 (Print)
ISSN 1588-2896 (Online)